Files

Download

Download Full Text (759 KB)

Program

Dermatology

Training Level

Resident PGY 4

Institution

Henry Ford Hospital

Abstract

Atopic dermatitis (AD) is a common inflammatory skin condition that affects up to 20-30% of children and 2-10% of adults. In the past, therapeutic options were limited to emollients, topical glucocorticoids and calcineurin inhibitors, phototherapy, and systemic corticosteroids and anti-inflammatory therapies (e.g., methotrexate, mycophenolate mofetil, azathioprine, cyclosporine). The newly FDA approved biologic dupilumab has demonstrated significant improvement in the signs and symptoms of AD, including pruritus as well as those of anxiety and depression[1]. Dupilumab is a fully human monoclonal IgG4 antibody against interleukin-4 receptor alpha thereby inhibiting signaling of both interleukin-4 and interleukin 13, which are among the principle drivers of a type 2 immune response important in the diathesis of atopic disease [1]. The most frequently reported adverse effects of dupilumab include injection site reactions, nasopharyngitis, upper respiratory infections, and conjunctivitis[1-5]. We report a case of dupilumab-induced psoriasiform dermatitis. To our knowledge, there have been no reports to date of a dupilumab-induced psoriasiform dermatitis. There has been one report of an erythrodermic presentation of psoriasis in a patient treated with dupilumab. As novel immunotherapy treatments are developed and employed in the treatment of common conditions such as AD, it is important to better understand and be aware of the potential side effects and immune-based sequelae that may arise in addition to available treatment options for these adverse reactions.

Publication Date

5-2019

Dupilumab Induced Psoriasiform Dermatitis

Share

COinS